MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Lot Number 0000011003
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation at the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by (b)(6) or its employees that the report constitutes an admission that the device, (b)(6), or its employees, caused or contributed to a potential patient event documented in this report.On 09dec2025 medsun mdr report 3500a (b)(4) was received by (b)(6).It was reported that the blue flange part of the syringe for 3 orthovisc injectables were missing when the packaging was opened.Pn 630254 lot number: 0000011003 expiration date: 15nov2026.Device not available for return.Complainant office became aware of the issue may 2025.Office did not obtain a picture of the syringe missing the flange.The office staff did not note any unusual appearances to the device (besides missing the blue flange).There was no defect with the device or packaging observed prior.There was no negative patient or user impact reported.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
Manufacturer (Section G)
ANIKA THERAPEUTICS, INC
32 wiggins ave
beford MA 01730
Manufacturer Contact
lee perloff
32 wiggins ave
bedford, MA 01730
MDR Report Key23910626
Report Number3007093114-2025-00020
Device Sequence Number18440347
Product Code MOZ
UDI-Device Identifier00817337000111
UDI-Public00817337000111
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Lot Number0000011003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown